Alert archive / Missouri / Wind Advisories in 2010
Wind Advisory 2, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Apr 6, 2010, 3:45 AM CDT for 10 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 6, 2010, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2010, 3:45 AM CDT (08:45 UTC)
- In effect from
- Apr 6, 2010, 9:00 AM CDT
- Expired
- Apr 6, 2010, 6:49 PM CDT
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
712 WWUS73 KSGF 060845 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 345 AM CDT TUE APR 6 2010 ...GUSTY SOUTHERLY WINDS THIS MORNING AND AFTERNOON... .A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL PRODUCE STRONG AND GUSTY WINDS ACROSS THE REGION TODAY. THE STRONGEST WINDS WILL OCCUR ACROSS SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI TODAY...GENERALLY ALONG AND WEST OF A SHELL KNOB TO OSCEOLA LINE THROUGH THE LATE AFTERNOON HOURS. KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-062045- /O.NEW.KSGF.WI.Y.0002.100406T1400Z-100407T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER- DADE-NEWTON-LAWRENCE-MCDONALD-BARRY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE... GREENFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON... PINEVILLE...MONETT...CASSVILLE 345 AM CDT TUE APR 6 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING AND AREAS AFFECTED...ALONG AND WEST OF AN OSCEOLA TO SHELL KNOB MISSOURI LINE THIS MORNING INTO THE LATE AFTERNOON HOURS. * WINDS...SUSTAINED SOUTH TO SOUTHWEST WINDS TO 30 MPH WITH GUSTS TO 45 MPH AT TIMES ARE EXPECTED. * IMPACTS...LIGHT WEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND BARBECUE PITS MAY BE BLOWN OVER...AND HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WISE
2 follow-up statements
682 WWUS73 KSGF 061847 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 147 PM CDT TUE APR 6 2010 ...BRISK AND GUSTY SOUTHERLY WINDS THIS AFTERNOON... .A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL PRODUCE STRONG AND GUSTY WINDS ACROSS THE REGION TODAY. THE STRONGEST WINDS WILL OCCUR ACROSS SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI TODAY...GENERALLY ALONG AND WEST OF A SHELL KNOB TO OSCEOLA LINE THROUGH THE LATE AFTERNOON HOURS. KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-070000- /O.CON.KSGF.WI.Y.0002.000000T0000Z-100407T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER- DADE-NEWTON-LAWRENCE-MCDONALD-BARRY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE... GREENFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON... PINEVILLE...MONETT...CASSVILLE 147 PM CDT TUE APR 6 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING AND AREAS AFFECTED...ALONG AND WEST OF AN OSCEOLA TO SHELL KNOB MISSOURI LINE THIS AFTERNOON. * WINDS...SUSTAINED SOUTH TO SOUTHWEST WINDS TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON. * IMPACTS...LIGHT WEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND BARBECUE PITS MAY BE BLOWN OVER...AND HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHAUMANN
773 WWUS73 KSGF 062349 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 649 PM CDT TUE APR 6 2010 KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-070100- /O.CAN.KSGF.WI.Y.0002.000000T0000Z-100407T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER- DADE-NEWTON-LAWRENCE-MCDONALD-BARRY- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE... GREENFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON... PINEVILLE...MONETT...CASSVILLE 649 PM CDT TUE APR 6 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND ALLOWED THE ADVISORY TO BE CANCELLED. $$ LINDENBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Apr 6, 3:22 AM CDT, 23 minutes earlier.
Area forecast discussion, Apr 6, 3:22 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 AM CDT TUE APR 6 2010
.DISCUSSION...
MAIN FORECAST FOCUS WILL DEAL WITH WINDY CONDITIONS TODAY...THEN
ATTENTION TURNS TO THUNDERSTORMS CHANCES THIS EVENING INTO
WEDNESDAY AFTERNOON.
CURRENTLY...AN AREA OF SURFACE LOW PRESSURE WAS LOCATED OVER
NORTHWESTERN KANSAS...WITH AN ASSOCIATED WARM FRONT EXTENDING EAST
ACROSS IOWA INTO THE SOUTHERN GREAT LAKES REGION. AN AREA OF
STORMS HAVE DEVELOPED ALONG AND NORTH OF THE FRONT OVERNIGHT. THIS
ACTIVITY WILL REMAIN WELL NORTH OF THE AREA AS THE LOW AND WARM
FRONT CONTINUE TO LIFT SLOWLY TO THE EAST NORTHEAST TODAY.
A TIGHT PRESSURE GRADIENT IN PLACE ACROSS THE AREA AHEAD OF THE
LOW WILL RESULT IN BREEZY CONDITIONS EARLY THIS MORNING. THERE
WILL BE A CAP AND INVERSION OVER THE AREA TODAY...HOWEVER THE
WINDS BELOW THIS INVERSION WILL STILL BE QUITE STRONG. THIS WILL
RESULT IN GUSTY WINDS AT THE SURFACE AS THE STRONGER WINDS ALOFT
GET MIXED DOWN. CONDITIONS WILL BE NEAR WIND ADVISORY CRITERIA
THIS MORNING AND AFTERNOON ACROSS THE WESTERN CWA. WILL ISSUE A
WIND ADVISORY FOR AREAS ALONG AND WEST OF AN OSCEOLA TO SHELL KNOB
MISSOURI LINE FROM 9 AM THIS MORNING TO 7 PM THIS EVENING. WINDY
CONDITIONS CAN BE EXPECTED ACROSS THE REST OF THE AREA...BUT WINDS
ARE EXPECTED TO REMAIN BELOW ADVISORY LEVEL WINDS ACROSS THESE
AREAS.
AN UPPER LEVEL TROUGH CURRENTLY PUSHING INTO THE CENTRAL ROCKIES...WILL
PUSH INTO THE CENTRAL PLAINS BY THIS EVENING. THIS TROUGH IS EXPECTED
TO REMAIN POSITIVELY TILTED AS IT MOVES THROUGH THE REGION. AS THE
TROUGH MOVES EAST...THE ASSOCIATED SURFACE LOW WILL PUSH EAST INTO
NORTHWEST MISSOURI THIS EVENING. HEIGHT FALLS RESULTING FROM THE
APPROACHING TROUGH WILL RESULT IN THE CAP WEAKENING ACROSS THE AREA
THIS EVENING. STORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL KANSAS
INTO NORTHWESTERN MISSOURI LATE THIS AFTERNOON INTO THE EARLY
EVENING HOURS. INSTABILITY WILL INCREASE OVER THE AREA WITH THE
HEATING OF THE DAY...AND STRONG SHEAR WILL ALSO BE IN PLACE AHEAD
OF THIS SYSTEM. THESE STORMS SHOULD INITIALLY BE DISCRETE IN
NATURE...WITH LARGE HAIL THE MAIN THREAT WITH AN ISOLATED TORNADO
THREAT ALSO POSSIBLE. THE QUESTION IS HOW FAR SOUTH WILL THESE
STORMS MAKE IT AND WILL THEY MOVE INTO THE AREA BEFORE DARK BEFORE
INSTABILITY BEGINS TO WEAKEN. AT THIS TIME IT APPEARS THIS
ACTIVITY MAY AFFECT THE FAR NORTHWESTERN CWA...GENERALLY NORTH OF
A PITTSBURG KANSAS TO AN APPLETON CITY LINE.
LATER THIS EVENING A COLD FRONT WILL MOVE INTO THE WESTERN CWA AND
SLOWLY PUSH EAST OVERNIGHT INTO WEDNESDAY. STORMS SHOULD DEVELOP
ALONG THE FRONT OVER THE WESTERN CWA LATE THIS EVENING ALONG THE
FRONT. INITIALLY THE STORMS MAY BE IN THE FORM OF A BROKEN LINE
BUT SHOULD DEVELOP INTO A SOLID LINE OVERNIGHT. THE SEVERE
POTENTIAL LOOKS TO BE LIMITED...AS THE UPPER LEVEL TROUGH WILL BE
POSITIVELY TILTED AND THE FLOW WILL BE PARALLEL TO THE FRONT.
THERE COULD BE SOME ISOLATED STRONG TO MARGINALLY SEVERE STORMS
LATE THIS EVENING INTO THE OVERNIGHT HOURS...WITH THE BEST
POTENTIAL WEST OF HIGHWAY 65. HAIL WILL BE THE MAIN HAZARD
ASSOCIATED WITH THE BROKEN LINE...WITH STRONG WINDS POSSIBLE WITH
THE LINE OF STORMS. AGAIN WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...AS INSTABILITY WILL BE WEAKENING AND THE
FLOW IS NOT OVERLY FAVORABLE FOR STRONG STORMS.
THERE WILL BE A FLOODING THREAT AS THE FLOW BEING PARALLEL TO THE
FRONT WILL LEAD TO THE POSSIBILITY FOR TRAINING OF STORMS. DO NOT
THINK THIS WILL BE WIDESPREAD BUT ISOLATED FLOODING WILL BE
POSSIBLE. AS THE COLD FRONT MOVES EAST OVERNIGHT...THE STORMS
MAY DISSIPATE AS INSTABILITY WEAKENS AND FLOW BECOMES LESS
FAVORABLE.
THE FRONT MAY REMAIN WEST OF SOUTH CENTRAL MISSOURI WEDNESDAY
AFTERNOON. IF SO ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE
POSSIBLE ACROSS THE FAR SOUTHEAST CWA WEDNESDAY AFTERNOON. IF
ENOUGH INSTABILITY CAN DEVELOP...CANNOT RULE OUT A STRONG STORM OR
TWO. AT THIS TIME THINK THE BETTER SEVERE POTENTIAL WILL REMAIN
EAST OF THE AREA. BY WEDNESDAY EVENING ALL THE ACTIVITY SHOULD BE
EAST OF THE AREA.
A COOLER AIRMASS WILL SPREAD OVER THE AREA WEDNESDAY NIGHT...AS
LOWS ARE EXPECTED TO FALL INTO THE 30S. THE PRESSURE GRADIENT WILL
LIKELY STAY TIGHT ENOUGH TO KEEP WINDS FROM GOING COMPLETELY
LIGHT...AND CLOUD COVER MAY LINGER OVER THE AREA. THESE FACTORS WILL
LIMIT FROST POTENTIAL...BUT THE FROST POTENTIAL WILL NEED TO BE
WATCHED FOR AREAS WEST OF HIGHWAY 65 WEDNESDAY NIGHT INTO THURSDAY
MORNING. A WARMING TREND IS THEN EXPECTED THROUGH THE END OF THE
WEEK INTO THE WEEKEND.
WISE
&&
.AVIATION...
FOR THE 06Z TAFS...BIGGEST AVIATION RISK THROUGH THE 06Z TAF
PERIOD WILL BE WITH WIND SHEAR AND SURFACE WIND GUSTS. SURFACE LOW
PRESSURE SYSTEM WILL BEGIN LIFTING NORTHEAST TONIGHT WITH TIGHTENING
PRESSURE GRADIENT. LOW LEVEL JET OF 55 TO 60 KTS WILL DEVELOP
OVERNIGHT LEADING TO LOW LEVEL WIND SHEAR IN THE LOWEST 2000 FEET
OF 40 TO 45 KTS. WOULD EXPECT TO SEE SURFACE GUSTS OVERNIGHT OF 20
TO 25 KTS BUT SHOULD PICK UP SIGNIFICANTLY ON TUESDAY MORNING WITH
30 TO 35 KTS POSSIBLE DURING THE DAY.
STRATUS DECK WHICH WAS AFFECTING THE JLN SITE EARLIER IN THE
EVENING HAS LIFTED NORTH AND ALL STATIONS ARE EXPECTED TO REMAIN
VFR OVERNIGHT. EXPECTING STRATUS AGAIN TO AFFECT THE AREA ON
TUESDAY AFTERNOON WITH LOW LEVEL MOISTURE INCREASING.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR MOZ066-067-077-078-088-089-093-094-101-102.
KS...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR KSZ073-097-101.
&&Hazardous weather outlook, Apr 5, 7:07 PM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 707 PM CDT MON APR 5 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 707 PM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED: THE NON-THUNDERSTORM WIND RISK IS LIMITED. SUSTAINED WINDS OF 20 TO 25 MPH AND GUSTS OVER 30 MPH WILL BE POSSIBLE TONIGHT...MAINLY NORTH AND WEST OF THE OZARKS PLATEAU. DISCUSSION: LOW PRESSURE WILL CONTINUE TO STRENGTHEN TONIGHT TO THE WEST OF THE AREA AND AS A RESULT...THE GUSTY SOUTH WIND WILL CONTINUE TONIGHT NORTH AND WEST OF THE OZARKS PLATEAU. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL APPROACH SOUTHEAST KANSAS AND THE MISSOURI OZARKS TUESDAY NIGHT AND MOVE THROUGH THE OZARKS EARLY WEDNESDAY. DUE TO AN UNSTABLE ATMOSPHERE AND STRONG WIND SHEAR...THERE IS A SIGNIFICANT THREAT FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. RISKS INCLUDE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING. IN ADDITION...STRONG SOUTH WINDS OF 25 TO 35 MPH AND GUSTY WILL BE POSSIBLE ON TUESDAY IN ADVANCE OF THE LOW PRESSURE SYSTEM. THIS WILL CAUSE A LIMITED FIRE WEATHER RISK AS GRASS FUELS REMAIN DRY. OPEN BURNING SHOULD BE CLOSELY MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
Nearby
Wind Advisories in Missouri, 2010Wind Advisories in Kansas, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.